Illinois, 2025

Funnel Cloud in Illinois, July 14, 2025

July 14, 2025 · NWS PAH · 1 event in 1 county or zone

A stationary boundary was positioned on the northern edge of the Quad State region throughout the 14th. Late afternoon into the evening, showers and thunderstorms developed as a shortwave moved through with a funnel cloud visible to the south of Mount Carmel.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

A stationary boundary was positioned on the northern edge of the Quad State region throughout the 14th. Late afternoon into the evening, showers and thunderstorms developed as a shortwave moved through with a funnel cloud visible to the south of Mount Carmel.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 14, 2:32 PM CST, 2 hours 43 minutes earlier. Its key messages:

  • Isolated to scattered showers and thunderstorms will continue each afternoon for the next week. The strongest storms may pose an isolated threat of damaging winds. Heavy rainfall will accompany all storms with at least an isolated threat for flash flooding.
  • Heat indices will climb into the triple digits and possibly exceed advisory threshold throughout the region Wednesday through the weekend.
Area forecast discussion, Jul 14, 2:32 PM CST, 2 hours 43 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
332 PM CDT Mon Jul 14 2025

.KEY MESSAGES...

- Isolated to scattered showers and thunderstorms will continue
  each afternoon for the next week. The strongest storms may
  pose an isolated threat of damaging winds. Heavy rainfall will
  accompany all storms with at least an isolated threat for
  flash flooding.

- Heat indices will climb into the triple digits and possibly
  exceed advisory threshold throughout the region Wednesday
  through the weekend.

&&

.DISCUSSION...
Issued at 332 PM CDT Mon Jul 14 2025

A shortwave passing through the area this afternoon and evening will
help to touch off scattered showers and thunderstorms across the
area. The coverage may become a little more widespread as it passes
through; however, the cloud cover has helped to keep the instability
a bit lower than Sunday afternoon. It won't take much of a break in
the clouds to help bump it up into the early evening. Overall the
severe threat appears limited, but downburst winds and torrential
rainfall will be possible under any storms. Again, the threat will
be greatest with longer breaks in the cloud cover.

Afternoon showers and thunderstorm activity will continue throughout
the week with dewpoints lingering into 70s with much of the threat
diurnally driven. Not much change in the severe and flooding
potential throughout the week with damaging downburst winds possible
each afternoon and very slow motion (with weak shear). PWAT values
will be around 2 inches through much of this time period, so this
does continue to support at least isolated flash flooding risk each
day.

Heat and humidity will be a concern through the weekend with high
temperatures warming into the low 90s with the aforementioned
increased humidity values. Heat indices will push up to around 100
or even 105 degrees Thursday through Sunday.

&&

.AVIATION /18Z TAFS THROUGH 18Z TUESDAY/...
Issued at 1251 PM CDT Mon Jul 14 2025

Convection will be the main concern for the TAF sites again
today into this evening. Otherwise, MVFR ceilings will likely
develop or linger this afternoon through the night. MVFR
visibilities will be possible tonight with some patchy fog
development. A brief break in the showers and storms will be
possible overnight into Tuesday morning before additional
convection develops Tuesday afternoon.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...None.
IN...None.
KY...None.

&&

DISCUSSION...KC
AVIATION...KC
Hazardous weather outlook, Jul 14, 2:35 PM CST, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Paducah KY
335 PM CDT Mon Jul 14 2025

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-152045-
Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton-
White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope-
Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh-
Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves-
Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell-
Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean-
Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-
Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid-
335 PM CDT Mon Jul 14 2025 /435 PM EDT Mon Jul 14 2025/

This Hazardous Weather Outlook is for portions of southern
Illinois, southwest Indiana, western Kentucky, and southeast
Missouri.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms are expected into early this
evening. A storm or two may briefly become strong to severe with
gusty to damaging winds the main threat. Torrential rainfall will
accompany any storms and flash flooding may develop where any
storms persist.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Isolated to scattered thunderstorms are expected each afternoon
through Monday. Isolated strong to severe storms are possible and
all storms will be capable of brief torrential rainfall.

Afternoon heat indices will climb into the 100 to 105 degree range
throughout the Quad State Wednesday through Saturday

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The Evansville,IN radar (KVWX), 15 km away, was scanning. The volume nearest the first event began at 23:12 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Wabash

When
July 14, 5:15 PM CST
Where
Wabash County, 2 mi S of Mt Carmel
Reported by
Emergency Manager
Coordinates
38.391, -87.770

A funnel cloud was visible with a shower south of Mount Carmel.

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2025Every state in 2025This day in weather historyWarnings in Illinois, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290069.